| Model Number |
400SMTXSFT1H02 |
| Medical Device Problem Codes |
Material Deformation (2976); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/06/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal carotid artery (ica) using penumbra smart coils (smart coils) and a non-penumbra microcatheter.During the procedure, the physician encountered resistance while beginning to advance the first smart coil through the microcatheter.Subsequently, the physician noticed the smart coil pusher assembly was kinked.Therefore, the smart coil was removed.The procedure was completed using another smart coil and the same microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Please note that the device associated with this complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device was disposed of and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.Please note that the following sections are being updated based on additional information provided by the sales representative on 12/3/2020: section d.Box 10.Device available for evaluation?; section h.Box 3.Device returned to manufacturer?; section h.Box 3.Reason for non-evaluation; section h.Box 6.Reason for method codes; section h.Box 6.Reason for results codes; section h.Box 6.Reason for conclusions codes.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.